Alert archive / Arkansas / Flash Flood Warnings in 2003
Flash Flood Warning 92, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Aug 30, 2003, 1:10 PM CDT for Boone County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 30, 2003, 1:10 PM CDT (18:10 UTC)
- Expired
- Aug 30, 2003, 4:10 PM CDT
- In force
- 3 hr
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
County Boone County, AR
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 6.2 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 302 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 689 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KLZK 301812
FFWLIT
ARC009-302110-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
110 PM CDT SAT AUG 30 2003
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BOONE COUNTY IN NORTH CENTRAL ARKANSAS
* UNTIL 410 PM CDT
* AT 110 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR IN LITTLE ROCK
CONTINUES TO INDICATE VERY HEAVY RAINFALL OVER MUCH OF BOONE COUNTY.
THE HEAVIEST RAIN WAS INDICATED OVER HARRISON. RADAR IS ESTIMATING
THAT TWO TO FOUR INCHES OF RAIN HAS FALLEN IN THE LAST HOUR OVER
PORTIONS OF THE COUNTY. THE HARRISON AIRPORT HAS REPORTED OVER 1.5
INCHES OF RAIN IN THE LAST 30 MINUTES. SHOWERS AND THUNDERSTORMS
WILL CONTINUE TO DEVELOP OVER NORTHERN ARKANSAS THIS AFTERNOON. THIS
WILL ONLY INCREASE THE THREAT OF FLASH FLOODING.
&&
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER
LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING.
DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. THE WATER DEPTH
MAY BE TO GREAT FOR SAFE PASSAGE. IT ONLY TAKES ABOUT TWO FEET OF
MOVING WATER TO CARRY A VEHICLE DOWNSTREAM.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS
IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN VEHICLES. DO NOT ATTEMPT
TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE
ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON
FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LITTLE ROCK.
LAT...LON 3643 9290 3613 9290 3612 9330 3650 9330
3649 9293
$$
57What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Aug 30, 4:30 AM CDT, 8 hours 40 minutes earlier.
Area forecast discussion, Aug 30, 4:30 AM CDT, 8 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 430 AM CDT SAT AUG 30 2003 CHANCES OF RAIN WILL REMAIN HIGH AS LONG AS SURFACE BOUNDARY LINGERS AROUND THE AREA. ALSO...THE SYSTEM COMING UP FROM THE SOUTH WILL KEEP POPS UP. MUCH MOISTURE WILL BE IN PLACE TO PRODUCE HEAVY RAIN...ESPECIALLY OVER NORTHWEST ARKANSAS TODAY AND NORTHERN ARKANSAS TONIGHT. HEAVY RAINS WILL CONTINUE TO BE A POSSIBILITY FOR THE LATTER HALF OF THE WEEKEND...AND IT WILL HAVE TO BE MONITORED FOR POSSIBLE FLASH FLOOD WATCH. CLOUDS AND RAINS WILL MAKE TEMPS DIFFICULT TO PEG. ANY BREAK IN THE CLOUDS WILL ALLOW TEMPS TO BOOM AS WAS THE CASE YESTERDAY. HRO 82 67 79 66 / 70 60 60 60 LIT 87 70 87 70 / 60 60 60 60 HOT 87 71 86 71 / 60 60 60 60 PBF 88 72 89 71 / 60 60 60 60 .LZK...NONE. 32
Hazardous weather outlook, Aug 30, 5:00 AM CDT, 8 hours 10 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-311000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT SAT AUG 30 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. A FRONTAL BOUNDARY OVER THE CENTRAL PLAINS WILL MOVE A LITTLE CLOSER TO NORTHERN ARKANSAS TODAY AND TONIGHT. NO SEVERE WEATHER IS EXPECTED...HOWEVER SOME THUNDERSTORMS COULD PRODUCE LOCALLY HEAVY RAINFALL TONIGHT OVER PARTS OF THE EXTREME NORTHWEST. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A SLIGHT RISK OF SEVERE WEATHER WILL EXIST OVER ABOUT THE NORTHERN THIRD OF ARKANSAS ON SUNDAY. THE FRONTAL SYSTEM TO OUR NORTH WILL MOVE CLOSER TO THE STATE ON SUNDAY. THIS COUPLED WITH A SERIES OF UPPER LOWS MOVING WEST TO EAST ALONG THE FRONT AND TROPICAL MOISTURE SURGING NORTHWARD WILL PRODUCE NUMEROUS SHOWERS AND THUNDERSTORMS IN THE STATE...ESPECIALLY OVER THE NORTHERN SECTIONS. SOME OF THE STORMS COULD BECOME SEVERE SUNDAY AFTERNOON AND EVENING. THE PRIME SEVERE WEATHER THREATS WOULD BE STRONG AND DAMAGING WINDS...AND POSSIBLY ISOLATED TORNADOES. HEAVY RAINFALL OVER THE WEEKEND OVER PARTS OF SOUTHERN MISSOURI AND NORTHERN ARKANSAS MAY CAUSE PROBLEMS ALONG SOME RIVERS IN NORTHERN ARKANSAS. IN PARTICULAR...MINOR TO MODERATE FLOODING IS POSSIBLE ON THE BLACK...CACHE...PORTIONS OF THE WHITE...AND THE SPRING RIVERS. FLOAT STREAMS MAY SEE A RISE AS WELL...WITH AN INCREASED FLOW RATE. IF YOU PLAN TO VENTURE OUT ON BODIES OF WATER DURING THIS HOLIDAY WEEKEND...USE EXTREME CAUTION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED SUNDAY AFTERNOON AND EVENING. 22
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 30, 1:23 PM CDT | Flash Flood Warning | LZK | Stone | 3 hr |
| Aug 30, 3:28 PM CDT | Flash Flood Warning | LZK | Sharp | 3 hr |
Nearby
Flash Flood Warnings in Arkansas, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.